iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and GynecologymiscarriageCan bleeding a month after a miscarriage be a symptom of cancer?

I had a miscarriage one month ago and I am still bleeding.Is it a symptom of cancer?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Sameer Kumar

Medically reviewed by

iCliniq medical review team

Published At August 8, 2015
Reviewed AtJanuary 6, 2023

Patient's Query

Hello doctor,

I had an abortion a few months back but retained the gestational sac. After 39 days, I had my periods. Again I conceived three months back and had a miscarriage 5 weeks later. I am still bleeding and it is heavy bleeding with lots of blood. The blood is bright red in color. Along with the blood, there are large clots and tissues along with it. I do not feel any pain except when there is heavy bleeding I feel pain in my vagina. Is it a symptom of cancer?

Answered by Dr. Sameer Kumar

Hello,

Welcome to icliniq.com.

The fact that your bleeding has not stopped even after a month of miscarriage, indicates that there is all likelihood that you may have retained products of conception.

It is mandatory to get a transvaginal ultrasound pelvis to check for endometrial thickness and for possible retained products. If the products are not seen and the endometrium is thickened, then you should opt for dilatation and curettage (D and C) for controlling bleeding.

I also assure you that this is not endometrial cancer, as it is uncommon at your age and you have an inciting cause (miscarriage) which initiated the heavy bleed. So, USG is a must.

Patient's Query

Thank you doctor,

I am currently stuck in a place where there is no proper medical facility. I have to be here for at least a month. I am not able to travel too. Will it be too late to check after a month? Is there anything I can do to stop this bleeding?

Answered by Dr. Sameer Kumar

Hi,

Welcome back to icliniq.com.

If there are products of conception still present then the bleeding shall continue in spite of anti-bleeding measures. So, an ultrasound scan is a must to confirm or rule out that.

As you are stuck for a month and no medical facility is available nearby, you may try taking antifibrinolytics like tablet Tranexamic acid 500 mg thrice a day for 5 days. This shall help reduce bleeding but you have to keep yourself well hydrated as this shall bring about some dizziness, not often though but can be seen.

Let me know how you respond to it. But this is just a temporary measure at present. This is not the permanent solution for your health issue.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sameer Kumar
Dr. Sameer Kumar

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy